Alert archive / Missouri / Heat Advisories in 2005

Heat Advisory 2, NWS St. Louis, MO

August 18, 2005Madison County, Monroe County, Saint Clair County, Illinois; 13 counties in Missouri

NWS St. Louis, MO issued this heat advisory at Aug 18, 2005, 3:30 PM CDT for Madison County, Monroe County, Saint Clair County, Illinois; 13 counties in Missouri. It took effect at Aug 19, 2005, 12:00 PM CDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Aug 18, 2005, 3:30 PM CDT (20:30 UTC)
In effect from
Aug 19, 2005, 12:00 PM CDT
Expired
Aug 19, 2005, 7:00 PM CDT
In force
7 hr
Issued by
NWS St. Louis, MO

Counties Madison County, IL, Monroe County, IL, Saint Clair County, IL, Boone County, MO, Callaway County, MO, City of Saint Louis, MO, Cole County, MO, Franklin County, MO, Gasconade County, MO, Jefferson County, MO, Moniteau County, MO, Montgomery County, MO, Osage County, MO, Saint Charles County, MO, Saint Louis County, MO, Warren County, MO

The radar

The St Louis radar (KLSX), 40 km from the middle of the area, began a volume at 20:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 8.5 hours before the alert went out and 276 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2005-08-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 224 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2005-08-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 92 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
224 J/kg
Mixed-layer CIN
-83 J/kg
Mixed-layer LCL
856 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
92 m²/s²
0-3 km storm-relative helicity
113 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KLSX 182030
NPWLSX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ST LOUIS MO
330 PM CDT THU AUG 18 2005

.HOT CONDITIONS WILL BRIEFLY RETURN TO THE AREA ON FRIDAY AS
HIGHER HUMIDITY LEVELS WILL BE PRESENT AND THIS COMBINED WITH THE
HOT TEMPERATURES WILL PRODUCE DANGEROUS LEVELS OF HEAT. HIGH
TEMPERATURES WILL BE IN THE MIDDLE TO UPPER 90S WITH AFTERNOON
HEAT INDICES BETWEEN 105 AND 110 DEGREES.

ILZ100>102-MOZ041-047>051-059>065-190900-
/X.NEW.KLSX.HT.Y.0002.050819T1700Z-050820T0000Z/
BOONE-CALLAWAY-COLE-FRANKLIN-GASCONADE-JEFFERSON-MADISON IL-
MONITEAU-MONROE IL-MONTGOMERY-OSAGE-ST. CHARLES-ST. CLAIR IL-
ST. LOUIS-ST. LOUIS CITY-WARREN-
INCLUDING THE CITIES OF...BELLEVILLE...COLUMBIA...EDWARDSVILLE...
JEFFERSON CITY...ST CHARLES...ST LOUIS...UNION
330 PM CDT THU AUG 18 2005

...HEAT ADVISORY IN EFFECT FROM NOON TO 7 PM CDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A HEAT
ADVISORY...WHICH IS IN EFFECT FROM NOON TO 7 PM CDT FRIDAY. 

DANGEROUS LEVELS OF HEAT ARE EXPECTED ACROSS THE INTERSTATE 70
CORRIDOR...INCLUDING THE COLUMBIA...JEFFERSON CITY AND ST. LOUIS
METRO AREAS FRIDAY AFTERNOON. HIGH TEMPERATURES WILL BE IN THE
MIDDLE TO UPPER 90S WITH AFTERNOON HEAT INDICES BETWEEN 105 AND 110
DEGREES.

A HEAT ADVISORY IS ISSUED WHEN HIGH TEMPERATURE AND HUMIDITY
LEVELS ARE EXPECTED TO MAKE IT FEEL LIKE IT IS 105 DEGREES OR
GREATER. PEOPLE IN THE ADVISORY AREA ARE ADVISED TO AVOID
PROLONGED WORK IN THE SUN...OR IN POORLY VENTILATED AREAS. ALSO...
KEEP PLENTY OF LIQUIDS ON HAND AND TRY TO STAY IN AN AIR
CONDITIONED ENVIRONMENT.

$$
BYRD
2 follow-up statements
000 
WWUS73 KLSX 190824
NPWLSX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ST LOUIS MO
324 AM CDT FRI AUG 19 2005

ILZ058>060-064-065-069-070-074-079-098-099-MOZ036-042-052-072>075-
084-085-099-192030-
/X.EXA.KLSX.HT.Y.0002.050819T1700Z-050820T0000Z/
AUDRAIN-BOND IL-CALHOUN IL-CLINTON IL-CRAWFORD-FAYETTE IL-
GREENE IL-IRON-JERSEY IL-LINCOLN-MACOUPIN IL-MADISON-MARION IL-
MONTGOMERY IL-PIKE-RANDOLPH IL-REYNOLDS-ST. FRANCOIS-
STE. GENEVIEVE-WASHINGTON-WASHINGTON IL-
INCLUDING THE CITIES OF...BOWLING GREEN...CHESTER...FARMINGTON...
LITCHFIELD...MEXICO...SALEM...VANDALIA
324 AM CDT FRI AUG 19 2005

...HEAT ADVISORY IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A HEAT
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS
EVENING. 

DANGEROUS LEVELS OF HEAT ARE EXPECTED TO BRIEFLY MAKE A RETURN
TODAY...WITH THE MOST DANGEROUS TIME BEING IN THE AFTERNOON AND
EARLY EVENING HOURS. HIGH TEMPERATURES WILL BE IN THE MID TO UPPER
90S WITH HEAT INDICES BETWEEN 105 AND 110 DEGREES.

A HEAT ADVISORY IS ISSUED WHEN HIGH TEMPERATURE AND HUMIDITY
LEVELS ARE EXPECTED TO MAKE IT FEEL LIKE IT IS 105 DEGREES OR
GREATER. PEOPLE IN THE ADVISORY AREA ARE ADVISED TO AVOID
PROLONGED WORK IN THE SUN...OR IN POORLY VENTILATED AREAS. ALSO...
 KEEP PLENTY OF LIQUIDS ON HAND AND TRY TO STAY IN AN AIR
CONDITIONED ENVIRONMENT.

$$

ILZ100>102-MOZ041-047>051-059>065-192030-
/X.CON.KLSX.HT.Y.0002.050819T1700Z-050820T0000Z/
BOONE-CALLAWAY-COLE-FRANKLIN-GASCONADE-JEFFERSON-MADISON IL-
MONITEAU-MONROE IL-MONTGOMERY-OSAGE-ST. CHARLES-ST. CLAIR IL-
ST. LOUIS-ST. LOUIS CITY-WARREN-
INCLUDING THE CITIES OF...BELLEVILLE...COLUMBIA...EDWARDSVILLE...
JEFFERSON CITY...ST CHARLES...ST LOUIS...UNION
324 AM CDT FRI AUG 19 2005

...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 7 PM CDT
THIS EVENING...

A HEAT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 7 PM CDT
THIS EVENING. 

DANGEROUS LEVELS OF HEAT ARE EXPECTED TO BRIEFLY MAKE A RETURN
TODAY...WITH THE MOST DANGEROUS TIME BEING IN THE AFTERNOON AND
EARLY EVENING HOURS. HIGH TEMPERATURES WILL BE IN THE MID TO UPPER
90S WITH HEAT INDICES BETWEEN 105 AND 110 DEGREES.

A HEAT ADVISORY IS ISSUED WHEN HIGH TEMPERATURE AND HUMIDITY
LEVELS ARE EXPECTED TO MAKE IT FEEL LIKE IT IS 105 DEGREES OR
GREATER. PEOPLE IN THE ADVISORY AREA ARE ADVISED TO AVOID
PROLONGED WORK IN THE SUN...OR IN POORLY VENTILATED AREAS. ALSO...
 KEEP PLENTY OF LIQUIDS ON HAND AND TRY TO STAY IN AN AIR
CONDITIONED ENVIRONMENT.

FOR PEOPLE IN THE ST. LOUIS METROPOLITAN AREA NEEDING INFORMATION
ON COOLING CENTERS OR ENERGY ASSISTANCE RELATED TO THE EXCESSIVE
HEAT...YOU CAN CALL OPERATION WEATHER SURVIVAL AT THE UNITED WAY
OF GREATER ST. LOUIS. THE NUMBER IS 800-427-4626.

$$

WDB/TES
000 
WWUS73 KLSX 192026
NPWLSX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ST LOUIS MO
326 PM CDT FRI AUG 19 2005

ILZ058>060-064-065-069-070-074-079-098>102-MOZ036-041-042-047>052-
059>065-072>075-084-085-099-200000-
/X.CON.KLSX.HT.Y.0002.000000T0000Z-050820T0000Z/
AUDRAIN-BOND IL-BOONE-CALHOUN IL-CALLAWAY-CLINTON IL-COLE-
CRAWFORD-FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL-IRON-JEFFERSON-
JERSEY IL-LINCOLN-MACOUPIN IL-MADISON-MADISON IL-MARION IL-
MONITEAU-MONROE IL-MONTGOMERY-MONTGOMERY IL-OSAGE-PIKE-
RANDOLPH IL-REYNOLDS-ST. CHARLES-ST. CLAIR IL-ST. FRANCOIS-
ST. LOUIS-ST. LOUIS CITY-STE. GENEVIEVE-WARREN-WASHINGTON-
WASHINGTON IL-
INCLUDING THE CITIES OF...BELLEVILLE...BOWLING GREEN...CHESTER...
COLUMBIA...EDWARDSVILLE...FARMINGTON...JEFFERSON CITY...
LITCHFIELD...MEXICO...SALEM...ST CHARLES...ST LOUIS...UNION...
VANDALIA
326 PM CDT FRI AUG 19 2005

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

A HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. 

DANGEROUS LEVELS OF HEAT WILL PERSIST OVER THE AREA EARLY THIS
EVENING. TEMPERATURES WILL BE IN THE MID TO UPPER 90S WITH HEAT
INDICES BETWEEN 105 AND 110 DEGREES.

A HEAT ADVISORY IS ISSUED WHEN HIGH TEMPERATURE AND HUMIDITY
LEVELS ARE EXPECTED TO MAKE IT FEEL LIKE IT IS 105 DEGREES OR
GREATER. PEOPLE IN THE ADVISORY AREA ARE ADVISED TO AVOID
PROLONGED WORK IN THE SUN...OR IN POORLY VENTILATED AREAS. ALSO...
KEEP PLENTY OF LIQUIDS ON HAND AND TRY TO STAY IN AN AIR
CONDITIONED ENVIRONMENT.

FOR PEOPLE IN THE ST. LOUIS METROPOLITAN AREA NEEDING INFORMATION
ON COOLING CENTERS OR ENERGY ASSISTANCE RELATED TO THE EXCESSIVE
HEAT...YOU CAN CALL OPERATION WEATHER SURVIVAL AT THE UNITED WAY
OF GREATER ST. LOUIS. THE NUMBER IS 800-427-4626.

$$
BYRD

What forecasters said that day

The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this heat advisory went out at Aug 18, 2:58 PM CDT, 32 minutes earlier.

Area forecast discussion, Aug 18, 2:58 PM CDT, 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
258 PM CDT THU AUG 18 2005

.DISCUSSION...MORNING RWS AND TRWS HAVE MOVED WELL EAST AND
SOUTHEAST OF AREA THIS AFTERNOON...SO MOST OF CWA HAS RECOVERED
TEMPERATURE WISE...WITH TEMPS IN THE MID 80S EAST TO LOWER 90S IN
WESTERN AND NORTHERN PORTIONS OF CWA AS OF 19Z.

MAIN FORECAST QUESTION FOR TONIGHT...IS WILL WE SEE ANY
REDEVELOPMENT AS A WARM FRONT REMAINS NEAR BY...OVER CENTRAL
ILLINOIS TONIGHT. WILL KEEP IN LOW CHANCE POPS FOR FAR NORTHEASTERN
PORTIONS OF CWA. HOWEVER...HIGHEST INSTABILITY IS SOUTH OF THIS
AREA...BUT WITH A FRONTAL BOUNDARY NEARBY...FEEL THAT LOW CHANCE
POPS STILL WARRANTED. DID KEEP SLIGHT CHANCE POPS ELSEWHERE WITH SO
MUCH INSTABILITY AND OLD OUTFLOW BOUNDARIES OVER THE AREA. AS FOR
LOW TEMPS...IT WILL BE QUITE MILD WITH LOWS ONLY DROPPING INTO THE
LOWER TO MIDDLE 70S.

WEAK RIDGING TAKES HOLD ON FRIDAY WITH SOUTHWEST FLOW ON THE
INCREASE...RAISING 850 TEMPS TO BETWEEN 22 AND 24 DEGREES.  WILL SEE
HIGH TEMPS IN THE MID TO UPPER 90S...WITH WARMEST TEMPS ALONG THE
I-70 CORRIDOR.  ALSO...WITH THIS FLOW...WILL SEE DEWPTS RISE INTO
THE LOW TO MID 70S...CREATING HEAT INDICES BETWEEN 100 AND 110
DEGREES. WILL NEED TO ISSUE A HEAT ADVISORY FOR FRIDAY AFTERNOON AND
EARLY EVENING...FOR THE I-70 CORRIDOR REGION AS HI/S WILL BE IN
EXCESS OF 105 FOR MORE THAN 3 HOURS.

BY FRIDAY NIGHT...COLD FRONT TO BEGIN PUSHING SOUTH INTO NORTHERN
PORTIONS OF MO...BEFORE EXITING CWA BY LATE SATURDAY AFTERNOON. SOME
CONCERN ABOUT SEVERE WEATHER FRIDAY NIGHT...AS CAPES WILL BE IN
EXCESS OF 2000 J/KG AND LIS AROUND MINUS 6. THUS SPC HAS NORTHERN
HALF OF CWA IN A SLIGHT RISK FOR DAY 2. HAVE INCREASED POPS IN
NORTHERN PORTIONS OF CWA FOR FRIDAY NIGHT...MAINLY AFTER MIDNIGHT.
ON SATURDAY...RAISED POPS OVER SOUTHERN HALF OF CWA IN THE MORNING
HOURS WITH FRONT OVERHEAD...THEN TAPER OFF POPS DURING THE AFTERNOON
AND EVENING HOURS.

BEHIND FRONT...SHOULD SEE MUCH COOLER AND DRIER WEATHER FOR THE
REMAINDER OF THE FORECAST PERIOD. COOLEST DAY WILL BE MONDAY...THEN
WILL SEE A VERY GRADUAL WARM UP AFTER THAT.
&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...HEAT ADVISORY FROM 17Z TO 00Z ON FRIDAY AFTERNOON FOR
MOZ041-047>051-059>065.
IL...HEAT ADVISORY FROM 17Z TO 00Z ON FRIDAY AFTERNOON FOR
ILZ100>102.
&&

BYRD
Hazardous weather outlook, Aug 18, 3:30 PM CDT, 0 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
330 PM CDT THU AUG 18 2005

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-191100-
ADAMS IL-AUDRAIN-BOND IL-BOONE-BROWN-CALHOUN IL-CALLAWAY-CLINTON IL-
COLE-CRAWFORD-FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL-IRON-JEFFERSON-
JERSEY IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL-MADISON-MADISON IL-MARION-
MARION IL-MONITEAU-MONROE-MONROE IL-MONTGOMERY-MONTGOMERY IL-OSAGE-
PIKE-PIKE IL-RALLS-RANDOLPH IL-REYNOLDS-SHELBY-ST CHARLES-
ST CLAIR IL-ST FRANCOIS-ST LOUIS-ST LOUIS CITY-STE GENEVIEVE-WARREN-
WASHINGTON-WASHINGTON IL-
330 PM CDT THU AUG 18 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF CENTRAL AND EASTERN
MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TONIGHT

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS TONIGHT MAINLY NORTH
OF AN INTERSTATE 70 LINE. THE PRIMARY THREAT FOR SEVERE WEATHER WILL
BE DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

HOT AND HUMID CONDITIONS ARE EXPECTED ON FRIDAY WITH HIGHS
IN THE MIDDLE AND UPPER 90S AND HEAT INDEX READINGS IN THE 100 TO 110
DEGREE RANGE.

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS AHEAD OF THE NEXT
COLD FRONT ON FRIDAY NIGHT.  THE PRIMARY THREAT OF SEVERE WEATHER
FROM THESE STORMS WILL BE DAMAGING WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NECESSARY TONIGHT.

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 18, 5:40 AM CDTFlash Flood WarningLSXMoniteau4 hr
Aug 18, 6:44 AM CDTSevere Thunderstorm WarningLSXFranklin42 min

Nearby

Heat Advisories in Missouri, 2005Heat Advisories in Illinois, 2005Every heat advisory in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.